MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARAWAVE NAV; CARDIAC IRREVERSIBLE ELECTROPORATION SYSTEM CATHETER

BOSTON SCIENTIFIC CORPORATION FARAWAVE NAV; CARDIAC IRREVERSIBLE ELECTROPORATION SYSTEM CATHETER
Lot Number 0036080089
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 09/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient experienced pericardial effusion.During a pulsed field ablation (pfa) procedure to treat atrial fibrillation (af) a farawave catheter was selected for use.The physician struggled to get into the right pulmonary veins.The physician withdrew the sheath and tried to do another transeptal but was having complications.In the end, the physician tried again with the faradrive sheath and managed to ablate with the catheter on the right side.After withdrawing the sheath out of left atrium, a small pericardial effusion was seen.The ablation had been taking place for four hours when the complication was observed and occurred after the farawave catheter was pulled out of the left atrium.After 20 minutes, the patient blood pressure dropped to 70mmhg and the physician decided to drain the blood.A drainage was left in the patient.The patient is expected to fully recover from the event.The patient hospital stay was extended in response to the complication.The device is not expected to return as it was disposed.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Additional Manufacturer Narrative
B5: describe event or problem - updated.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a patient experienced pericardial effusion.During a pulsed field ablation (pfa) procedure to treat atrial fibrillation (af) a farawave catheter was selected for use.The physician struggled to get into the right pulmonary veins.The physician withdrew the sheath and tried to do another transeptal but was having complications.In the end, the physician tried again with the faradrive sheath and managed to ablate with the catheter on the right side.After withdrawing the sheath out of left atrium, a small pericardial effusion was seen.The ablation had been taking place for four hours when the complication was observed and occurred after the farawave catheter was pulled out of the left atrium.After 20 minutes, the patient blood pressure dropped to 70mmhg and the physician decided to drain the blood.A drainage was left in the patient.The patient is expected to fully recover from the event.The patient hospital stay was extended in response to the complication.The device is not expected to return as it was disposed.It was further reported that as of (b)(6) 2025, the patient was considered to be fine and stable.The procedure was completed before the complication occurred.

Brand Name
FARAWAVE NAV
Common Device Name
CARDIAC IRREVERSIBLE ELECTROPORATION SYSTEM CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key23255565
Report Number2124215-2025-71702
Device Sequence Number18684031
Product Code QZI
UDI-Device Identifier00191506043209
UDI-Public(01)00191506043209(17)260317(10)0036080089
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/17/2026
Device Lot Number0036080089
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer10/06/2025
Initial Report FDA Received Date10/09/2025
Supplement Report FDA Received Date10/27/2025
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexMale